Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 233, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Nov 5, 2015, 12:43 PM CST for Labette County, Neosho County, Kansas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2015, 12:43 PM CST (18:43 UTC)
- Expired
- Nov 5, 2015, 1:11 PM CST
- In force
- 28 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 123 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 12:45 PM CST | HAIL 1.75 | 2 W Altamont, KS | QUARTER TO GOLFBALL SIZE. LOTS OF QUARTER SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
828
WUUS53 KICT 051843
SVRICT
KSC099-133-051930-
/O.NEW.KICT.SV.W.0233.151105T1843Z-151105T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1243 PM CST THU NOV 5 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS...
LABETTE COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 130 PM CST
* AT 1243 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALTAMONT...
MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PARSONS...OSWEGO...CHETOPA...ALTAMONT...EDNA...MOUND VALLEY...
BARTLETT...LABETTE AND ANGOLA.
THIS THUNDERSTORM WARNING REPLACES THE PREVIOUS WARNING IN EFFECTFOR
THE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9552 3715 9550 3747 9519 3749 9509
3739 9509 3738 9508 3735 9507 3700 9507
TIME...MOT...LOC 1843Z 227DEG 48KT 3723 9527
HAIL...1.25IN
WIND...60MPH
$$
JAKUB2 follow-up statements
811
WWUS53 KICT 051858
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1258 PM CST THU NOV 5 2015
KSC099-133-051930-
/O.CON.KICT.SV.W.0233.000000T0000Z-151105T1930Z/
NEOSHO KS-LABETTE KS-
1258 PM CST THU NOV 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST
FOR SOUTHEASTERN NEOSHO AND EASTERN LABETTE COUNTIES...
AT 1257 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
PARSONS...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PARSONS...OSWEGO...CHETOPA...ALTAMONT...EDNA...BARTLETT AND LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9537 3720 9534 3747 9519 3749 9509
3739 9509 3738 9508 3735 9507 3700 9507
TIME...MOT...LOC 1857Z 227DEG 48KT 3736 9509
HAIL...1.25IN
WIND...60MPH
$$
JAKUB974
WWUS53 KICT 051911
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
111 PM CST THU NOV 5 2015
KSC099-133-051921-
/O.CAN.KICT.SV.W.0233.000000T0000Z-151105T1930Z/
NEOSHO KS-LABETTE KS-
111 PM CST THU NOV 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEOSHO AND
EASTERN LABETTE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3700 9537 3720 9534 3747 9519 3749 9509
3739 9509 3738 9508 3735 9507 3700 9507
TIME...MOT...LOC 1909Z 227DEG 48KT 3749 9492
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 11:24 AM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Nov 5, 11:24 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS ISSUED BY NATIONAL WEATHER SERVICE DODGE CITY KS 1124 AM CST THU NOV 5 2015 ...UPDATED FOR 18Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 340 AM CST THU NOV 5 2015 A BAND OF SHOWERS & A FEW THUNDERSTORMS ~25 MILES WIDE & EXTENDING FROM BARBER COUNTY TO AROUND THE LINCOLN/OTTAWA COUNTY LINE CONTINUES TO SPRINT NE ~50 MPH. THE CONVECTION IS OCCURRING ALONG A WELL-DEFINED LOWER-DECK MOISTURE CONVEYOR THAT CONTINUES TO STREAM NE BY THE DEEP(!) LONGWAVE TROF THAT IS SITUATED OVER THE SOUTHERN ROCKIES. THE STIFF PERSISTENT MOISTURE-LADEN S/SW 15-25 MPH WINDS HAVE RESULTED IN AN EXCEPTIONALLY MILD NIGHT ACROSS KICT COUNTRY WHERE TEMPERATURES ARE STILL IN THE LOWER-MID 60S IN MOST AREAS. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 340 AM CST THU NOV 5 2015 TODAY & TONIGHT: THE AFORE-MENTIONED LONGWAVE IS STILL EXPECTED TO SPRINT NE ACROSS NM TODAY THEN ACROSS OK & KS TONIGHT. THE ATTENDANT SE SPRINTING COLD FRONT THAT AT 3 AM WAS ENTERING CENTRAL NEBRASKA & NORTHWEST KS SHOULD REACH CENTRAL KS LATE THIS AFTERNOON & SOUTHEAST KS THIS EVENING. WITH THE LOWER-DECK MOISTURE AXIS LIKEWISE BEING SHUNTED SE THE BEST CHANCES OF THUNDERSTORMS WILL STILL OCCUR FROM WESTERN MO THRU SOUTHEAST KS TO EASTERN OK. SEVERE THUNDERSTORMS ARE STILL POSSIBLE ACROSS SOUTHEAST KS THIS AFTERNOON AS MLCAPES REACHING 1000-1500 J/KG ARE STILL PROGNOSTICATED BY BOTH ECMWF & THE NAM. (THE NAM'S PROJECTED MLCAPES FOR THIS AFTERNOON HAVE INCREASED ~500 J/KG OVER THE PAST 24 HOURS.) WITH THE STRONG UPPER-DECK WAVE APPROACHING...DEEP-LAYER SPEED SHEAR WILL STRENGTHEN EVEN FURTHER. THE NAM CONTINUES TO PROJECT 6-KM BULK SHEAR REACHING AN AMAZING 60-80 KTS OVER SOUTH-CENTRAL & SOUTHEAST KS THIS AFTERNOON. WHILE HAIL AROUND 1 INCH IS POSSIBLE THE PRIMARY THREAT REMAINS DAMAGING WINDS. THE THUNDERSTORMS SHOULD END IN A NW-SE MANNER ACROSS SOUTH EAST KS THIS EVENING. MUCH COLDER AIR WOULD THEN SPREAD E/SE INTO THE NEIGHBORHOOD WITH LOWS IN THE MID-UPPER 30S LIKELY FOR CENTRAL KS. FRI-SAT NIGHT: A 2ND UPPER-DECK WAVE THAT HAS BEEN APPROACHING THE PACIFIC NW DURING THE NIGHT WILL STRENGTHEN RAPIDLY AS IT SURGES SE ACROSS THE NORTHERN ROCKIES TONIGHT. THE POSITIVELY- TILTED WAVE SHOULD EXTEND FROM MANITOBA TO AZ EARLY FRI MORNING THEN EXTEND FROM HUDSON BAY TO THE TX PANHANDLE SAT MORNING. THIS WOULD LIKEWISE DRIVE A 2ND COLD FRONT ACROSS KS FRI NIGHT BUT WITH MOISTURE LACKING NO MORE THAN A WIND SHIFT WOULD SIGNAL IT'S ARRIVAL. HIGH PRESSURE FOLLOWING IN ITS WAKE WILL RESULT IN NICE WEATHER FOR ALL AREAS. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 340 AM CST THU NOV 5 2015 WARMER WEATHER QUICKLY RETURNS AS A SURFACE TROF STRENGTHENS OVER THE WESTERN PLAINS WHERE IT'LL SET UP CAMP NEAR THE CO/KS BORDER BUT WITH DEWPOINTS INCREASING INTO THE 35-40 DEGREE RANGE...THE GRASSLAND FIRE DANGER SHOULD BE KEPT IN CHECK FOR MOST AREAS. THE EXCEPTION BEING CENTRAL KS WHERE RUSSELL & BARTON COUNTIES MAY REACH THE "VERY HIGH" CATEGORY. *CORRECTED TYPING IN 4TH LINE OF TEXT TO INCLUDE "DANGER".* && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1121 CST THU NOV 5 2015 CIGS SHOULD BE VFR FOR ALL TERMINALS EXCEPT KCNU. HERE, LOW CLOUDS AND LATER CONVECTION WILL KEEP CIGS IN THE MVFR RANGE. IMPROVEMENT BACK TO VFR IS EXPECTED AS CONVECTION CLEARS THE AREA AND DRY AIR MOVES IN FOR THIS TERMINAL. FROPA THIS EVENING ACROSS ALL TERMINALS WITH WINDS VEERING NORTHWESTERLY. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 38 62 37 / 20 10 0 0 HUTCHINSON 73 36 62 35 / 20 20 0 0 NEWTON 73 38 61 36 / 20 10 0 0 ELDORADO 74 39 62 36 / 30 10 0 0 WINFIELD-KWLD 74 40 62 37 / 30 10 0 0 RUSSELL 66 33 60 34 / 10 10 0 0 GREAT BEND 68 33 60 35 / 20 10 0 0 SALINA 72 36 61 35 / 10 0 0 0 MCPHERSON 72 36 61 36 / 10 10 0 0 COFFEYVILLE 71 44 62 37 / 60 40 0 0 CHANUTE 70 42 61 36 / 60 50 0 0 IOLA 70 42 60 36 / 60 50 0 0 PARSONS-KPPF 71 43 62 36 / 60 40 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 5, 5:16 AM CST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 516 AM CST THU NOV 5 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-061130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 516 AM CST THU NOV 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE FOR ALL AREAS SOUTHEAST OF A LINE FROM AROUND MARION...THROUGH NEWTON...TO AROUND ANTHONY. THUNDERSTORMS WOULD BE MOST NUMEROUS ACROSS SOUTHEAST KANSAS...WHERE HAIL AROUND 1 INCH DIAMETER AND WINDS AROUND 60 MPH ARE BOTH POSSIBLE THIS AFTERNOON AND THIS EVENING. A VERY HIGH GRASSLAND FIRE DANGER IS LIKELY FOR ALL OF CENTRAL AND MOST OF SOUTH-CENTRAL KANSAS PRIMARILY NORTHWEST OF THE TURNPIKE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE FOR BARTON AND RUSSELL COUNTIES SUNDAY AFTERNOON. A VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE FOR MOST OF CENTRAL KANSAS PRIMARILY WEST OF I-135 AND FOR RENO AND KINGMAN COUNTIES NEXT WEDNESDAY AFTERNOON. A FEW THUNDERSTORMS ARE POSSIBLE FOR AREAS PRIMARILY ALONG...AND NORTHEAST...OF LINE FROM NEAR RUSSELL...THROUGH NEWTON...TO AROUND WINFIELD NEXT TUESDAY NIGHT...AND FOR PRIMARILY MUCH OF SOUTH- CENTRAL AND ALL OF SOUTHEAST KANSAS NEXT WEDNESDAY. A FEW STRONG THUNDERSTORMS MAY OCCUR ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS. HAZARDOUS WEATHER OUTLOOKS ISSUED THIS WEEKEND WILL PROVIDE FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Nov 5, 12:25 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1225 PM CST THU NOV 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM HAIL COFFEYVILLE 37.04N 95.63W
11/05/2015 M1.00 INCH MONTGOMERY KS LAW ENFORCEMENT
REPORTED IN TOWN.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 12:13 PM CST | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 47 min |
| Nov 5, 12:52 PM CST | Special Weather Statement | ICT | Woodson | 38 min |
| Nov 5, 1:21 PM CST | Special Weather Statement | ICT | Labette | 39 min |
| Nov 5, 1:36 PM CST | Special Weather Statement | ICT | Woodson | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.